Saturday, January 8, 2011

Vitamin D deficiency

Yesterday I got the awaited call from my doctor about some blood tests. My thyroid is still raging and building up antibodies to someday attack, but that's no surprise. I was shocked to hear that I have a scarily low amount of Vitamin D in my body so action needs to be taken.

This is the plan. For the next month, I'll be on taking 50,000 mg of Vitamin D once a week in pill form. Then I'll be tapering it off to 3000 mg a day for another two months. Then the testing will be done again to see if my body is absorbing the huge amounts of the vitamin. I've been a huge advocate against tanning, however, I'm considering this option to up the anti. I have almost half of the minimum requirement in my body, and this must change. The symptoms must be obliterated - fatigue, bone and muscle pain, weight gain, and depression. It also doesn't help my thyroid either. Or my heart. There's also potential of stroke too. Let's fix this.

Perhaps I need to go somewhere I can sunbathe nude. That's certainly not here for another few months at the very least. I'll be guesting in Florida in March or April, but in the meantime artificial sun might be the option. How's that for irony, folks. I'll be tanning very soon. Just let me know if I start looking like an Oompa Lompa.


  1. Wow Tegan that's crazy. I hope your levels go up soon! Glad you're taking care of yourself to get it fixed and if that means a little tanning bed action, oh well :)

  2. I was told the same thing a couple months ago... and told that virtually everyone in New England is Vitamin D deficient. I'm onto the daily pills now. Not sure I notice the difference, but hopefully labwork will improve.

  3. I hope I feel a difference. I heard that the pill was animal derived Vitamin D so I opted to supplement with some tanning. I thought I'd never tan, but I do feel like crap - my body aches, muscle pain, and depression to name a few.

  4. Wow, i was just told the same thing. I am african american and apparently that causes a problem with vitamin d absorption.